Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 54, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 14, 2008, 2:19 PM CST. It took effect at Nov 14, 2008, 4:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 2:19 PM CST (20:19 UTC)
- In effect from
- Nov 14, 2008, 4:00 PM CST
- Expired
- Nov 15, 2008, 4:21 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 142019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST FRI NOV 14 2008 ...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST OR 5 PM CST FOR THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS... .A COLD FRONT ALONG THE RIO GRANDE RIVER WILL PLUNGE SOUTH INTO MEXICO BY LATE THIS AFTERNOON. AS THE PRESSURE GRADIENT BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. THROUGH GUADALUPE PASS THE AIR WILL BE CHANNELED THROUGH TONIGHT AND HIGH WINDS SHOULD DEVELOP. TXZ258-142300- /O.UPG.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ /O.NEW.KMAF.HW.W.0054.081114T2200Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 119 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR TONIGHT THROUGH THE GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 142300- /O.EXT.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 219 PM CST FRI NOV 14 2008 /119 PM MST FRI NOV 14 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KMAF 142301 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM CST FRI NOV 14 2008 ...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... .A COLD FRONT ALONG THE RIO GRANDE RIVER WILL CONTINUE TO PLUNGE SOUTH INTO MEXICO THROUGH THIS EVENING. AS HIGH PRESSURE BUILDS BEHIND THE COLD FRONT...STRONG NORTHEAST WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS TONIGHT. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 150015- /O.EXP.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 501 PM CST FRI NOV 14 2008 /401 PM MST FRI NOV 14 2008/ ...WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON... NORTHEAST WINDS WILL REMAIN GUSTY FOR A FEW MORE HOURS... HOWEVER A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING...ESPECIALLY AFTER SUNSET. && $$ TXZ258-151015- /O.CON.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 401 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR TONIGHT THROUGH THE GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
000 WWUS74 KMAF 151021 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CST SAT NOV 15 2008 ...HIGH WIND WARNING FOR GUADALUPE PASS CANCELLED... ...A FREEZE WARNING IN EFFECT TONIGHT FOR NORTHERN AND EASTERN PERMIAN BASIN... .WIND SPEEDS HAVE DECREASED ACROSS THE GUADALUPE MOUNTAINS THIS MORNING AND THE WARNING FOR THE GUADALUPE PASS HAS BEEN CANCELLED. A COLD DRY AIRMASS HAS MOVED INTO THE REGION BEHIND A COLD FRONT FRIDAY WITH COLD AIR ADVECTION CONTINUING THIS MORNING. THE COMBINATION OF CLEAR SKIES AND LIGHT WIND TONIGHT WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING FOR THE FIRST TIME THIS FALL ACROSS MUCH OF THE NORTHERN AND EASTERN PERMIAN BASIN. THEREFORE A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT. TXZ258-151130- /O.CAN.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 321 AM MST SAT NOV 15 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. THE WIND THROUGH THE GUADALUPE PASS HAS FALLEN BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. && $$ TXZ046>048-051>053-063-069-070-152200- /O.NEW.KMAF.FZ.W.0004.081116T0600Z-081116T1200Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-UPTON- REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...GARDEN CITY...MCCAMEY...RANKIN... BIG LAKE 421 AM CST SAT NOV 15 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. THE COMBINATION OF A COLD AIRMASS... MOSTLY CLEAR SKIES... AND LIGHT WIND TONIGHT WILL RESULT IN TEMPERATURES BELOW FREEZING ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN. LOW TEMPERATURES TONIGHT IN THE 28 TO 30 DEGREE RANGE CAN BE EXPECTED ACROSS THE WARNING AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:15 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 14, 2:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CST FRI NOV 14 2008
.DISCUSSION...
WINDY CONDITIONS IN WAKE OF STRONG COLD FRONT CONTINUE AND HAVE
OPTED TO EXTEND WIND ADVISORY FOR A FEW HRS. MSLP GRADIENT WILL
LOOSEN THIS EVENING AND SFC WINDS WILL SUBSIDE THRU THE NIGHT ACRS
THE PLAINS. ALSO HAVE OPTED TO ISSUE HIGH WIND WARNING FOR GDP PASS.
NAM12/RUC13 SHOW 85H WINDS BECOMING MORE ELY OVERNIGHT AND
INCREASING WITH 85H CAA ADVECTION STRENGTHENING. SEEMS THAT MET
GUIDANCE IS TOO HIGH THOUGH. DRY AIR WILL ADVECT SWD OVERNIGHT WITH
SFC DWPNTS FROM N15 IN THE NW TO N25 IN THE FAR S BY 12Z. SFC RIDGE
AXIS WILL BE POSITIONED W-NW WHERE THE DRIEST AIR/LIGHTEST WIND
WILL BE. AREAS FROM NEAR LAMESA TO W OF PECOS WILL HAVE A HARD
FREEZE TONIGHT. ENUF WIND TO KEEP TEMPS FROM CRATERING IN THE N-NE
THRU THE SRN AREAS...BUT IT WILL STILL BE COLD AND WILL UNDERCUT
GUIDANCE BY A DEGREE OR SO. SAT WILL BE A COOL DAY WITH HIGH TEMPS
STRUGGLING TO CLIMB INTO THE M50S ACRS CNTRL PB. WITH HIGH TEMPS SO
COOL THEY WON/T HAVE FAR TO FALL AND WITH SFC DWPNTS N15...WINDS 5
MPH OR LESS AND GENERALLY CLEAR SKIES EXPECT THAT A HARD FREEZE
(U20S) IS LIKELY SUNDAY MORNING. MOST LOCATIONS HAVE HAD A HARD
FREEZE ALREADY BUT THERE ARE STILL SOME COUNTIES IN THE FAR NE/E AND
S THAT HAVE NOT AND A FREEZE WARNING WILL EVENTUALLY BE NEEDED
THERE. TEMPS WILL REBOUND QUICKLY SUNDAY PM WITH NW MID LEVEL FLOW
PERSISTING AND HIGH TEMPS WILL BE BACK INTO THE 60S/70S ACRS THE
PB/SE NM. A FAST MOVING SHRTWV TROF WILL DROP SE THRU THE MIDWEST
MONDAY MORNING AND WILL SHOVE FRONT SWD THRU SE NM/PB WITH HIGH
TEMPS BACK INTO THE U50S TO M60S MOST AREAS MONDAY. PRE-FRONTAL
AIRMASS WILL BE SO DRY THAT FRONTAL PASSAGE ON MONDAY WILL BE
ACCOMPANIED BY INCREASED DWPNTS. NW MID LEVEL FLOW WILL DAMPEN SOME
BY WED BUT ANOTHER SHRTWV TROF THRU THE GREAT LAKES REGION WILL PUSH
AN ASSOCD COLD FRONT SWD BUT REMAINING N THRU WEDNESDAY. GFS/ECMWF
INDICATES FRONT MAY STRADDLE CWFA THURSDAY. MODELS ARE INCONSISTENT
WITH PREVIOUS RUN/S AND WILL WEIGHT FCST MORE WITH CURRENT GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 31 54 29 68 / 0 0 0 0
CARLSBAD NM 29 55 25 73 / 0 0 0 0
DRYDEN TX 39 59 31 68 / 0 0 0 0
FORT STOCKTON TX 36 57 30 74 / 0 0 0 0
GUADALUPE PASS TX 34 49 37 63 / 0 0 0 0
HOBBS NM 28 55 25 72 / 0 0 0 0
MARFA TX 25 52 19 65 / 0 0 0 0
MIDLAND INTL AIRPORT TX 31 55 28 69 / 0 0 0 0
ODESSA TX 32 55 28 70 / 0 0 0 0
WINK TX 30 57 26 73 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Nov 14, 1:44 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CST FRI NOV 14 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CST FRI NOV 14 2008 /1244 PM MST FRI NOV 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH THE GUADALUPE PASS. A HARD FREEZE IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN... THE MARFA PLATEAU AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE. A LIGHT FREEZE IS EXPECTED TONIGHT ACROSS THE EASTERN PERMIAN BASIN. THIS AREA HAS NOT YET HAD A HARD FREEZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF THE AREA SATURDAY NIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION AS WELL AS CRACK PIPES. THOSE WITH PETS WILL WANT TO MAKE SURE THEY ARE ADEQUATELY PROTECTED FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:00 AM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 7 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.